MAUDE Adverse Event Report: COOK INC AMPLATZ EXTRA-STIFF SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC AMPLATZ EXTRA-STIFF SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Catalog Number THSF-35-180-AES-SGH
Medical Device Problem Codes Unraveled Material (1664); Sharp Edges (4013)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.G4: pma/510(k) #: pre-amendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during a percutaneous coronary intervention (pci), an amplatz extra-stiff support wire guide stretched.Another manufacturer's dilation balloon catheters were advanced along the wire guide into the patient however, resistance was felt at certain points, making it difficult to advance.Although the catheters were difficult to advance, the procedure was completed with the same devices.Per the reporter, kinking was noted with sharp edges, and the wire appeared stretched.The packing was not damaged and the device was stored stacked.A section of the device did not remain inside the patient's body.The patient did not require any additional procedures or experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Summary of event: as reported, during a percutaneous coronary intervention (pci), an amplatz extra-stiff support wire guide stretched.Another manufacturer's dilation balloon catheters were advanced along the wire guide into the patient; however, resistance was felt at certain points, making it difficult to advance.Although the catheters were difficult to advance, the procedure was completed with the same devices.Per the reporter, kinking was noted with sharp edges, and the wire appeared stretched.The packing was not damaged, and the device was stored stacked.A section of the device did not remain inside the patient's body.The patient did not require any additional procedures or experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation, along with another manufacturer¿s balloon catheter.The wire was stretched/elongated, starting at 12.5-centimeters from the distal tip.The wire was bent 55-centimeters and 70-centimeters from the proximal end.The weld at the tip of the wire was removed, and it was discovered that the safety wire was not attached to the mandril.There was no solder residue on the safety wire.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the lot.A review of complaint history found no additional complaints for this lot number.Cook reviewed all lots manufactured and checked by the same personnel and during the same week as the complaint device.There have been no additional complaints on any of the devices.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured out of specification, as there was no solder residue on the safety wire.Responsible personnel were notified.Cook has determined that this is an isolated event.Although the complaint device was manufactured out of specification, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot-related complaints have been received from the field.Therefore, it was concluded that there is no evidence that additional non-conforming product exists in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that a manufacturing and quality control deficiency contributed to this event.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
AMPLATZ EXTRA-STIFF SUPPORT WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key18915197
Report Number1820334-2024-00359
Device Sequence Number6893050
Product Code DQX
UDI-Device Identifier00827002118379
UDI-Public(01)00827002118379(17)281213(10)15803722
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTHSF-35-180-AES-SGH
Device Lot Number15803722
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/29/2024
Supplement Date Received by Manufacturer05/09/2024
Initial Report FDA Received Date03/15/2024
Supplement Report FDA Received Date06/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BARD/CONQUEST DILATION BALLOON CATHETERS
Patient SexUnknown